A Framework for Monte Carlo based Multiple Testing

Gandy, Axel and Hahn, Georg (2016) A Framework for Monte Carlo based Multiple Testing. Scandinavian Journal of Statistics, 43 (4). pp. 1046-1063. ISSN 0303-6898

Full text not available from this repository.

Abstract

We are concerned with a situation in which we would like to test multiple hypotheses with tests whose p-values cannot be computed explicitly but can be approximated using Monte Carlo simulation. This scenario occurs widely in practice. We are interested in obtaining the same rejections and non-rejections as the ones obtained if the p-values for all hypotheses had been available. The present article introduces a framework for this scenario by providing a generic algorithm for a general multiple testing procedure. We establish conditions that guarantee that the rejections and non-rejections obtained through Monte Carlo simulations are identical to the ones obtained with the p-values. Our framework is applicable to a general class of step-up and step-down procedures, which includes many established multiple testing corrections such as the ones of Bonferroni, Holm, Sidak, Hochberg or Benjamini–Hochberg. Moreover, we show how to use our framework to improve algorithms available in the literature in such a way as to yield theoretical guarantees on their results. These modifications can easily be implemented in practice and lead to a particular way of reporting multiple testing results as three sets together with an error bound on their correctness, demonstrated exemplarily using a real biological dataset.

Item Type:
Journal Article
Journal or Publication Title:
Scandinavian Journal of Statistics
Uncontrolled Keywords:
/dk/atira/pure/subjectarea/asjc/1800/1804
Subjects:
ID Code:
89689
Deposited By:
Deposited On:
15 Jan 2018 11:44
Refereed?:
Yes
Published?:
Published
Last Modified:
16 Sep 2020 04:15